Open Access
Translator Disclaimer
December 2009 Profiling time course expression of virus genes—an illustration of Bayesian inference under shape restrictions
Li-Chu Chien, I-Shou Chang, Shih Sheng Jiang, Pramod K. Gupta, Chi-Chung Wen, Yuh-Jenn Wu, Chao A. Hsiung
Ann. Appl. Stat. 3(4): 1542-1565 (December 2009). DOI: 10.1214/09-AOAS258

Abstract

There have been several studies of the genome-wide temporal transcriptional program of viruses, based on microarray experiments, which are generally useful in the construction of gene regulation network. It seems that biological interpretations in these studies are directly based on the normalized data and some crude statistics, which provide rough estimates of limited features of the profile and may incur biases. This paper introduces a hierarchical Bayesian shape restricted regression method for making inference on the time course expression of virus genes. Estimates of many salient features of the expression profile like onset time, inflection point, maximum value, time to maximum value, area under curve, etc. can be obtained immediately by this method. Applying this method to a baculovirus microarray time course expression data set, we indicate that many biological questions can be formulated quantitatively and we are able to offer insights into the baculovirus biology.

Citation

Download Citation

Li-Chu Chien. I-Shou Chang. Shih Sheng Jiang. Pramod K. Gupta. Chi-Chung Wen. Yuh-Jenn Wu. Chao A. Hsiung. "Profiling time course expression of virus genes—an illustration of Bayesian inference under shape restrictions." Ann. Appl. Stat. 3 (4) 1542 - 1565, December 2009. https://doi.org/10.1214/09-AOAS258

Information

Published: December 2009
First available in Project Euclid: 1 March 2010

zbMATH: 1185.62186
MathSciNet: MR2752146
Digital Object Identifier: 10.1214/09-AOAS258

Keywords: Baculovirus , Bernstein polynomials , genome-wide expression profile , Markov chain Monte Carlo , microarray experiments , shape restricted regression

Rights: Copyright © 2009 Institute of Mathematical Statistics

JOURNAL ARTICLE
24 PAGES


SHARE
Vol.3 • No. 4 • December 2009
Back to Top